Services on Demand
- Cited by SciELO
- Access statistics
- Cited by Google
- Similars in SciELO
- Similars in Google
Revista Brasileira de Enfermagem
Print version ISSN 0034-7167
SIMAO, Delma Aurélia da Silva et al. Hand-foot syndrome induced by chemotherapy: a case study. Rev. bras. enferm. [online]. 2012, vol.65, n.2, pp. 374-378. ISSN 0034-7167. http://dx.doi.org/10.1590/S0034-71672012000200026.
The study was aimed at reporting a case of a patient who developed Hand-Foot Syndrome (HFS) grade 3 due the use of capecitabine and for which massage was used with aqueous-based moisturizer, aloe vera. The patient's functional capacity was assessed using the ECOG Performance Scale and the lesions were photographed during nursing appointment that occurred at intervals of ten days, totaling forty days of monitoring. There was significant improvement in tissue integrity, with total regression of symptoms, an important gain in quality of life, and immediate return to chemotherapy. It is believed that aloe vera can be an important component in nursing care in patients undergoing cancer chemotherapy.
Keywords : Chemotherapy; Nursing; Oncology; Aloe.